MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number K834H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Note: events reported in 2210968-2019-89602, 2210968-2019-89603, and 2210968-2019-89604.
 
Event or Problem Description
It was reported that a patient underwent a plastic surgery procedure on an unknown date and suture was used.During the procedure, the suture kept snapping when tying off or suturing.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot mah862, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 device evaluation summary: it was received for analysis an opened box with twenty-eight unopened samples of product code k834, lot mah862.The complaint sample was not returned for analysis.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Representative samples returned to support investigation of device issues captured in reports 2210968-2019-89603 and 2210968-2019-89604.Analysis results have been included in follow up reports for each.

Brand Name
SILK SUTURE 30"(75CM) 0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9285669
Report Number2210968-2019-89602
Device Sequence Number19364513
Product Code GAP
UDI-Device Identifier10705031044418
UDI-Public10705031044418
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue NumberK834H
Device Lot NumberMAH862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/11/2019
12/19/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date11/11/2019
01/15/2020
Patient Sequence Number1